Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 132, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 4, 2019, 6:53 PM CDT for Greene County, Wayne County, Mississippi; Washington County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2019, 6:53 PM CDT (23:53 UTC)
- Expired
- Aug 4, 2019, 7:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Washington County, AL, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270
WUUS54 KMOB 042353
SVRMOB
ALC129-MSC041-153-050045-
/O.NEW.KMOB.SV.W.0132.190804T2353Z-190805T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
653 PM CDT Sun Aug 4 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Washington County in southwestern Alabama...
Southern Wayne County in southeastern Mississippi...
Northern Greene County in southeastern Mississippi...
* Until 745 PM CDT.
* At 653 PM CDT, a severe thunderstorm was located 4 miles west of
Buckatunna, or 8 miles south of Waynesboro, and is nearly
stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waynesboro, Clara, Millry, State Line, Buckatunna and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3171 8849 3171 8847 3170 8846 3170 8841
3168 8828 3128 8832 3128 8858 3131 8882
3163 8884
TIME...MOT...LOC 2353Z 304DEG 2KT 3156 8860
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
187
WWUS54 KMOB 050029
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
729 PM CDT Sun Aug 4 2019
MSC041-050038-
/O.CAN.KMOB.SV.W.0132.000000T0000Z-190805T0045Z/
Greene MS-
729 PM CDT Sun Aug 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning will not affect
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3167 8853 3167 8842 3168 8828 3140 8831
3143 8845 3144 8845 3147 8863
TIME...MOT...LOC 0028Z 301DEG 6KT 3158 8845
$$
ALC129-MSC153-050045-
/O.CON.KMOB.SV.W.0132.000000T0000Z-190805T0045Z/
Washington AL-Wayne MS-
729 PM CDT Sun Aug 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN WASHINGTON AND SOUTHEASTERN WAYNE COUNTIES...
At 728 PM CDT, a severe thunderstorm was located 5 miles northeast of
Buckatunna, or 13 miles southeast of Waynesboro, moving southeast at
5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Millry and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3167 8853 3167 8842 3168 8828 3140 8831
3143 8845 3144 8845 3147 8863
TIME...MOT...LOC 0028Z 301DEG 6KT 3158 8845
HAIL...<.75IN
WIND...60MPH
$$443
WWUS54 KMOB 050039
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
739 PM CDT Sun Aug 4 2019
ALC129-MSC153-050048-
/O.EXP.KMOB.SV.W.0132.000000T0000Z-190805T0045Z/
Washington AL-Wayne MS-
739 PM CDT Sun Aug 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
SOUTHEASTERN WAYNE COUNTIES WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire.
LAT...LON 3167 8853 3167 8842 3168 8828 3140 8831
3143 8845 3144 8845 3147 8863
TIME...MOT...LOC 0038Z 304DEG 2KT 3158 8845
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:24 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 4, 6:24 PM CDT, 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 624 PM CDT Sun Aug 4 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 00Z issuance...Scattered to numerous thunderstorms north of the highway 84 corridor will slowly dissipate this evening. VFR conditions will prevail through the evening with light and variable winds. Current high-res model guidance shows some confidence in the potential for storms to initiate along our coastal areas early in the morning and slowly drift inland by mid-morning likely impacting TAF locations. Elsewhere, Low-end VFR cigs will develop across the area as more storms will initiate inland during the afternoon heating maximum. Gusty winds and MVFR to IFR conditions will be possible within the vicinity of storms. BB/03 && .PREV DISCUSSION... /issued 338 PM CDT Sun Aug 4 2019/ NEAR TERM /Now Through Monday/...Pattern remains relatively unchanged for the next 24 hours. Upper trof continues over the eastern third of the country, with weak shortwave activity occasionally rotating across our area. Water vapor imagery indicates that the mid levels of the atmosphere have moistened back up across the area, so expect showers and thunderstorms to still be ongoing at the beginning of the near term period. A few of the storms that linger into the early evening hours could be a little strong with brief wet microbursts being the primary threat. Several storms up in and near our northeastern forecast area have produced wind gusts up to around 50 mph this afternoon. However, storm intensity should overall be somewhat restrained this evening as we lose afternoon instability, but MLCAPE will remain up around 2000 J/KG early this evening near the coast and any stronger storm this evening would likely be located there. Slow storm movement would also result in locally heavy rainfall and localized minor flooding. By mid evening the thunderstorms will have decreased in coverage and intensity with the loss of the day's heat and instability, but a mid level shortwave moving east across the area tonight may keep an isolated storm or two possible overnight. With better moisture and instability offshore overnight, most of the late night convection will again be out over the Gulf. Lows tonight expected to be in the low to mid 70s, with the warmer temps along the immediate coast (where even a few locations could remain in the upper 70s). Monday will be similar to Sunday, as the large scale trof will continue over the area, but shifted slightly further to the east. With the trof axis further east, while there will still be some scattered showers and storms on Monday, CAMs data indicates possibility of less coverage than what we had Sunday afternoon. Regardless, convection will continue to be mostly diurnally driven, being most numerous offshore and near the coast early in the morning then developing inland during the afternoon hours. Some of the storms could again be strong on Monday, with MLCape values ranging into the 2000 to 2500 J/kg range over the interior. Likewise, storm motion will remain slow and erratic on Monday, and when combined with precipitable water remaining up around 2 inches, isolated prolonged rainfall and localized nuisance-type minor flooding will be possible. Highs on Monday are expected to be in the upper 80s and lower 90s. 12/DS SHORT TERM /Monday night Through Wednesday night/...The broad upper trough over the area will move eastward through midweek as the upper ridge over the southern plains expands eastward. This will lead to lower pops by Wednesday. However, Tuesday will still have high-end scattered to locally numerous coverage with low-end scattered on Wednesday. Convection will remain diurnally driven, with decreasing coverage during the evening hours. Rain chances continue near the coast an offshore during the morning hours each day. Due to the slow movement of the showers and thunderstorms, locally heavy rain will remain the primary threat along with gusty winds and frequent cloud to ground lightning. /13 LONG TERM /Thursday Through Sunday/...The upper ridge will continue to expand eastward as the upper trough moves into the western Atlantic. Lower precipitation chances are expected through the period, with mainly isolated to scattered daytime convection occurring through the long term. We will also see a slight increase in high temps the latter half of the week due to stronger insolation, with highs ranging from 92 to 96 degrees, and heat indices ranging from 100 to 106 degrees. /13 MARINE...A surface ridge of high pressure will persist across the east-central Gulf through late week, with a mostly light to occasionally moderate southwesterly flow expected. With the generally light flow, a slight west to even northwesterly component of the winds is possible during the late night and early morning hours. Little change in seas expected through late week. Daily late night into morning showers and thunderstorms can be expected to continue through late week, bringing locally higher winds and seas. Little change in seas expected through the week. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 4, 5:34 AM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 534 AM CDT Sun Aug 4 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 534 AM CDT Sun Aug 4 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A few strong thunderstorms will be possible this afternoon into the evening. Gusty straight line winds and frequent cloud to ground lightning will be the main threats with the stronger storms. Ponding of water in poor drainage areas is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-051045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 534 AM CDT Sun Aug 4 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves and seas will be locally higher in and near storms. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Winds, waves and seas will be locally higher in and near isolated to scattered storms through the coming week. Frequent lightning will be likely in the strongest storms.
In the hours before
Local storm report, Aug 4, 2:53 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT SUN AUG 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST 1 N GREENVILLE 31.85N 86.62W
08/04/2019 M49 MPH BUTLER AL ASOS
KPRN ASOS RECORDS A 49.5 MPH WIND GUST.
&&
DRJLocal storm report, Aug 4, 3:25 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT SUN AUG 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 1 WNW I65 AND AL 185 31.85N 86.65W
08/04/2019 BUTLER AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS LARGE TREE DOWN
AND BRANCHES DOWN NEAR CAHABA RD. TIME
ESTIMATED BY RADAR.
&&
DRJSpecial weather statement, Aug 4, 3:46 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Sun Aug 4 2019
ALZ054>058-042145-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Crenshaw AL-
346 PM CDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN BUTLER...NORTHEASTERN MONROE...NORTHERN
CRENSHAW...WILCOX AND NORTH CENTRAL CONECUH COUNTIES UNTIL 445 PM
CDT...
At 345 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles south of Central Mills to 8 miles south of
Belknap to near Hayneville. These storms were moving southeast
at around 10 to 15 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Greenville, Camden, Vredenburgh, Yellow Bluff, Pine Apple and
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3166 8690 3179 8741 3213 8759 3213 8752
3226 8752 3227 8744 3214 8725 3212 8726
3208 8719 3205 8718 3205 8686 3196 8686
3196 8641 3205 8640 3205 8630 3197 8630
3196 8619 3189 8617
TIME...MOT...LOC 2045Z 147DEG 4KT 3222 8746 3209 8700 3221 8660Special weather statement, Aug 4, 4:04 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Sun Aug 4 2019
ALZ051-042200-
Choctaw AL-
404 PM CDT Sun Aug 4 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CHOCTAW COUNTY UNTIL 500 PM CDT...
At 403 PM CDT, the strong thunderstorm was located 4 miles east of
Snell, or 13 miles northwest of Butler, moving southeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler and Lisman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3231 8834 3211 8809 3193 8846 3197 8847
3228 8843 3231 8837
TIME...MOT...LOC 2103Z 325DEG 7KT 3219 8842Special weather statement, Aug 4, 4:20 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
420 PM CDT Sun Aug 4 2019
ALZ054-042200-
Wilcox AL-
420 PM CDT Sun Aug 4 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL WILCOX COUNTY UNTIL 500 PM CDT...
At 420 PM CDT, the strong thunderstorms were located along a line
extending from 9 miles west of Dannelly Reservoir to 6 miles north of
Pine Apple, and moving southeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Camden and Pine Apple.
LAT...LON 3227 8744 3225 8742 3224 8739 3220 8736
3220 8733 3214 8728 3214 8725 3212 8726
3208 8719 3205 8718 3205 8687 3196 8687
3196 8691 3183 8691 3183 8701 3197 8746
3227 8749
TIME...MOT...LOC 2120Z 337DEG 9KT 3214 8737 3196 8702Special weather statement, Aug 4, 6:12 PM CDT, 41 minutes before
Special Weather Statement National Weather Service Mobile AL 612 PM CDT Sun Aug 4 2019 ALZ055-056-050000- Monroe AL-Conecuh AL- 612 PM CDT Sun Aug 4 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL MONROE AND CENTRAL CONECUH COUNTIES UNTIL 700 PM CDT... At 612 PM CDT, the strong thunderstorm was located 5 miles east of Peterman, or 10 miles east of Monroeville, moving southeast at 20 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Evergreen, Castleberry and I65 And US 84. LAT...LON 3154 8729 3168 8715 3147 8680 3127 8701 TIME...MOT...LOC 2312Z 312DEG 15KT 3157 8716
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:01 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Crenshaw | 44 min |
| Aug 4, 1:37 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 33 min |
| Aug 4, 1:42 PM CDT | Special Weather Statement | MOB | Mobile | 48 min |
| Aug 4, 2:00 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 4, 2:19 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 41 min |
| Aug 4, 3:46 PM CDT | Special Weather Statement | MOB | Butler, Wilcox | 59 min |
| Aug 4, 4:04 PM CDT | Special Weather Statement | MOB | Choctaw | 56 min |
| Aug 4, 4:20 PM CDT | Special Weather Statement | MOB | Wilcox | 40 min |
| Aug 4, 6:12 PM CDT | Special Weather Statement | MOB | Conecuh | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.